Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Jan 28, 2008, 3:31 AM CST for 13 counties in Kansas. It took effect at Jan 28, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 3:31 AM CST (09:31 UTC)
- In effect from
- Jan 28, 2008, 6:00 AM CST
- Expired
- Jan 28, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 29 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 527 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 280931 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 331 AM CST MON JAN 28 2008 .AS A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TODAY...STRONG SOUTHERLY WINDS ARE EXPECTED OVER EASTERN KANSAS. SOUTHERLY WINDS WILL INCREASE EARLY THIS MORNING...AND BY LATE MORNING AND AFTERNOON...WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 MPH AREA EXPECTED ACROSS THE AREA. WINDS ARE EXPECTED TO DIMINISH BY EARLY EVENING. KSZ026-034>040-054>056-058-059-281745- /O.NEW.KTOP.WI.Y.0001.080128T1200Z-080129T0000Z/ JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS- LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 331 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERN WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 MPH AREA EXPECTED ACROSS THE AREA TODAY. THE STRONG WINDS WILL START TO DIMINISH BY LATE THIS AFTERNOON AS THE STRONG STORM SYSTEM STARTS TO EXIT THE NORTHERN PLAINS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ BOUSTEAD
2 follow-up statements
000 WWUS73 KTOP 281609 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1009 AM CST MON JAN 28 2008 .AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE NORTHERN PLAINS TODAY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS EASTERN KANSAS. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. WINDS SHOULD DIMINISH BY EARLY THIS EVENING. KSZ026-034>040-054>056-058-059-290000- /O.CON.KTOP.WI.Y.0001.000000T0000Z-080129T0000Z/ JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS- LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1009 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA TODAY. THE STRONG WINDS WILL START TO DIMINISH BY LATE THIS AFTERNOON AS THE STRONG STORM SYSTEM BEGINS TO EXIT THE NORTHERN PLAINS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. DRIVERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS...SHOULD BE ALERT AND DRIVE WITH ADDED CAUTION. $$
000 WWUS73 KTOP 290004 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 604 PM CST MON JAN 28 2008 KSZ026-034>040-054>056-058-059-290115- /O.EXP.KTOP.WI.Y.0001.000000T0000Z-080129T0000Z/ JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS- LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 604 PM CST MON JAN 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH...AND ARE FORECAST TO REMAIN IN THIS RANGE THIS EVENING...THUS THE ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:08 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 28, 3:08 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 308 AM CST MON JAN 28 2008 .DISCUSSION... SYNOPSIS...00Z UPPR AIR ANLYS INDCD AN ACTIVE FLOW PATTERN ACRS THE WRN US. PREVIOUSLY CUT-OFF UPPR LVL LO OFF THE COAST OF CA HAD OPENED UP AND STARTED TO EJECT EWD ASSOCIATED WITH A 100 M H5 HEIGHT FALL AT KSAN. UPSTRM...NEXT MORE SIG UPPR LVL SHRTWV WAS CRASHING INTO THE PAC NW ASSOCIATED WITH A 220 M H5 HEIGHT FALL AT KSLE. DOWNSTREM FROM THE SHRTWV ENERGY...BROAD UPPR LVL RIDGE EXTNDD ACRS THE CNTRL US. 08Z SFC ANLYS INDCD LO PRES OVR ERN CO WITH STG SRLY FLOW ACRS KS. FORECAST...ACTIVE WEEK OF WX COMING UP FOR NE KS. ALTHOUGH RELATIVELY THICK CIRRUS SHIELD WILL BE MAKING ITS WAY ACRS THE CWA TODAY WHICH WL LIMIT MIXING...AREA PROFILERS AT 08Z INDCD NEARLY 60 KT AT 925 MB WITHIN THE CORE OF THE LO LVL JET. THUS GIVEN SOME POTENTIAL OF MIXING TO NR 900 MB TODAY OVR THE SRN CWA...WINDS WL HAVE A DECENT CHANCE OF MEETING WIND ADVISORY CRITERIA AND THUS HAVE ISSUED AN ADVRY FOR THIS AREA THROUGH 00Z TONIGHT. INCREASED LO LVL VEERING AND A WEAKER SFC GRADIENT LIKELY TO LIMIT ADVRY CONDITIONS TO THE SRN CWA. OTHERWISE...ANOTHER WARM DAY IS IN STORE AND GOING HIGHS LOOKED IN PRETTY GOOD SHAPE. 00Z H85 UPPR AIR ANLYS INDCD LIMITED MOISTURE OVR THE SRN PLAINS...BUT THIS SHLD START TO INDC THROUGH THE DAY WITH THE STG LO LVL JET. THIS MAY BE ABLE TO PULL SOME MARGINAL MODIFIED GULF AIR INTO THE SERN CWA. THUS GIVEN THE STG THETA-E ADVECTION OVR THE SERN CWA THRU THE DAY...LEFT IN A SCHC OF A SHOWER. GIVEN THE AMOUNT OF DRY AIR IN POINT FORECAST SOUNDINGS...MEASURABLE RAIN SEEMS PRETTY UNLIKELY. A LITTLE BETTER MOISTURE POOLING DOES OCCUR THIS EVNG OVR ERN KS AS LO LVL FLOW BACKS AS SRN CA SHRTWV APPROACHES. MAY SEE A SHOWER POP DURING THE EVNG TIME GENERALLY ALNG AND EAST OF THE TURNPIKE. SFC CDFNT THEN QUICKLY RACES SWD LATE TONIGHT AND THRU THE MRNG ON TUES. DID BUMP UP SOME LOWS OVR THE SERN CWA FOR TONIGHT AHEAD OF THE CDFNT. OTHERWISE NOT LIKELY TO SEE MUCH TMP RECOVER ON TUES AND WL LIKELY SEE TMPS FALLING IN THE SE BY AFTN. UPPED POPS IN THE NE FA A LITTLE AS THERE IS A QUICK SHOT OF STG MID LVL FRONTOGENESIS. NOT EXPECTING MUCH IN THE WAY OF ACCUM...BUT MAY SEE A TENTH OR TWO OF SN ON TUE MRNG OVR THE EAST. MAY ALSO NEED ANOTHER WIND ADVRY FOR TUE MRNG AS H85 WINDS INCREASE TO 50 KT OVR THE ERN CWA AND GOOD UNIDIRECTIONAL FLOW/STG SUBSIDENCE SHLD ALLOW FOR MOMENTUM TRANSFER TO THE SFC. GENERALLY QUIET WX IS THEN EXPECTED FOR TUES NIGHT THRU THE DAY ON WED AS SHRTWV RIDGE CROSSES THE FA. NEXT UPSTRM SHRTWV OVR THE PAC NW WL THEN START TO DROP INTO THE GREAT BASIN AND START TO INDUCE A SFC LO OVR THE WRN HI PLAINS. WAA WL INCREASE THRU THE DAY ON WED...BUT WITH A WRMFNT DVLPNG OVR THE NRN CWA INCREASED THE GRADIENT IN TMPS FOR WED. LIFT STARTS TO INCREASE ON WED NIGHT AS LARGE-SCALE FORCING FOR ASCENT OVERSPREADS THE AREA. LIFT CONTS TO INCREASE THROUGH THE DAY ON THURS WITH THE GFS/CANADIAN INDCG SIG PRECIP DVPG. COLDER AIR SHLD BE INTO THE SYSTEM BY THURS AND THUS MOST OF PRECIP OVR ALMOST ALL OF THE CWA SHLD BE SN. GFS SEEMS A LITTLE OVER DONE ON PRECIP AMOUNTS...BUT SYSTEM WL NEED TO BE MONITORED CLOSELY OVR THE NEXT COUPLE OF DAYS. DID BUMP POPS INTO THE LIKELY CAT DURING THIS TIME FRAME. NO CHANGES PAST THURS NIGHT. && .AVIATION... FOG IS ONCE AGAIN AFFECTING PORTIONS OF EAST CENTRAL KS. SATELLITE SHOWS THIS FOG PROGRESSING FURTHER WEST AND NORTH THAN MODEL RH PROGS HAD SHOWN. HOWEVER PROGRESS SUGGESTS IT WILL REMAIN SE OF FOE. WITH A DEEPENING LEE TROUGH AND INCREASING SOUTHERLY WINDS TODAY... FOG SHOULD MIX OUT ACROSS EAST CENTRAL KS AROUND 16Z. A WEAK WAVE IS EXPECTED TO EJECT OUT THROUGH THE SOUTHWEST FLOW THIS EVENING. MODELS CONTINUE TO SHOW DRY AIR IN THE LOWER HALF OF THE TROPOSPHERE. EXPECT MAIN EFFECT OF THIS WAVE TO BE SOME BKN CIGS OF AC AROUND 8 TO 10KFT. SOUTHERLY WINDS SHOULD BE A LITTLE GUSTY THIS AFTERNOON WITH A TIGHTENING PRESSURE GRADIENT. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR KSZ026-KSZ034- KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056- KSZ058-KSZ059. && BOUSTEAD/WOLTERS
Hazardous weather outlook, Jan 27, 3:51 PM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CST SUN JAN 27 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-282200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 351 PM CST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TIGHTENING PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS ACROSS THE REGION ON MONDAY. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE THROUGH THE DAY MONDAY. A STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS ON THURSDAY...BRINGING THE CHANCE FOR ACCUMULATING SNOWFALL THROUGHOUT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.